Share Facebook
Crohn's Disease Forum » Treatment » Prednisone/Entocort » Suddenly, Prednisolone


02-04-2014, 12:54 PM   #1
Weatherwax
 
Join Date: Jan 2014
Location: UK
Suddenly, Prednisolone

So I've just started Prednisolone! (Hurrah for finally getting treatment!)

I'm on 80mg a day, six tablets with breakfast, tapering off over the next six weeks. I'm also starting azathioprine next week.

I've noticed the hunger starting already (only took my first dose this morning), but I also feel a bit...sort of...drunk and have a slight fever. Is that normal?
02-05-2014, 05:54 PM   #2
Cat-a-Tonic
Super Moderator
 
Cat-a-Tonic's Avatar
 
Join Date: May 2010
Location: Madison, Wisconsin

My Support Groups:
When you say a slight fever, what's your temp? I'm not sure about the fever, but I had a similar slightly drunk feeling when I first took Cipro. The feeling gradually wore off over a couple of days and then I was fine. I'm not sure why exactly I felt that way, I presume it was just my body adjusting to a new medication. If it continues, if the fever worsens or doesn't go away, if you get any other new symptoms, anything like that - then definitely call your doctor. 80 mg is a pretty high dose, so hopefully it's just your body adjusting to a high dose of a new med.
02-05-2014, 06:05 PM   #3
strawberrys78
Senior Member
 
Join Date: May 2013
Location: Canada

My Support Groups:
So I've just started Prednisolone! (Hurrah for finally getting treatment!)

I'm on 80mg a day, six tablets with breakfast, tapering off over the next six weeks. I'm also starting azathioprine next week.

I've noticed the hunger starting already (only took my first dose this morning), but I also feel a bit...sort of...drunk and have a slight fever. Is that normal?
I am also on Prednisone! I was put on it after a 6 day hospital stay due to a partial obstruction/bad flare (first one). I too started out with 80 mg per day for 2 weeks, and then tapering off by 5 mg (I think, if I remember correctly) each week. I felt weird at first but I think it might have been because I was on a lot of morphine for pain while in the hospital, so it took me a little while to come off of that and start feeling normal again. Prednisone has been a blessing for me! I do have an increased appetite but I control my hunger by using the "My Fitness Pal" app and watching what I eat. I was told that Prednisone can cause depression/mood swings in some people, but it caused the opposite affect on me (euphoric) so it puts me in an incredibly good mood everyday. These past couple of weeks have been the best I've felt in a long time! And I am also on azathioprine (Imuran) I'm taking 1/2 a tablet for 2 weeks, then 1 for a week, etc. until I reach the desired dosage. I was kinda scared to start it but I don't have any problems so far! I've been on it about a week so far. I'm noticing I'm kind of fatigued and tired lately, but that might just be from doing a lot. I hope these medications work for you as well!
__________________
Diagnosed with Crohn's Disease May 2013 after a 2 yr battle. Colonoscopy Dec 2012/MRI Apr 2013. Partial Obstruction discovered Jan 2014, 6 day hospital stay. 30 CM of small/a couple of inches of large intestine removed in laparascopic surgery Sept 10/14 due to not responding to medication.

Currently taking:
Remicade

Previously taken:
Asacol
Pentasa (hair loss)
Cipro (allergy)
Morphine
Flagyl
Imuran (Reaction)
Prednisone
Ranitidine
Atasol 30
Tramacet
Toradol
02-07-2014, 06:23 AM   #4
Weatherwax
 
Join Date: Jan 2014
Location: UK
Thanks, guys! I'm now on the fourth day and it's been a bit of a rollercoaster so far - the second day the fever and drunk feeling went away and I felt amazing and euphoric all day (I was awake and sociable at 6pm, that hasn't happened for about a year!). Third day was terrible, I had awful stomach pain and back pain all day and got pretty depressed (I don't think that was the Pred - just me sulking). Today is the fourth day and I feel fairly good so far, still have stomach pain but none of the usual constant exhaustion
02-07-2014, 06:49 AM   #5
Josephine
Senior Member
 
Josephine's Avatar
 
Join Date: Jan 2011
Location: Middlesbrough

My Support Groups:
Sound promising, good luck.
__________________
Acid Reflux for 15 years med

Sacroiliitis and add to grew list auto immune diseases.

Now on Lansprazole 15 mg And Gavin son 5mg-10mg 3a day.

Crohns from Oct 2007
Domperidone 10 mg -20 mg, Mebeverine 135 mg,
3 a day.
Balsalazide 750 mg 3 X3 a day on going.
Bone protection.

Azathioprine is not working, still waiting to find out what next. Still on low dosage Prednisolone

Mesalamine Enema


No Wheat

English my native language and have characterizes of dyslexia.
02-07-2014, 07:42 AM   #6
blackli
 
Join Date: Nov 2013
Location: Burlington Ontario

My Support Groups:
I have found the euphoric super hero feeling along with insomnia is very common at the beginning. The depression and fatigue and headaches come for
me as I taper off. Hope they stay away for you!
02-08-2014, 10:17 AM   #7
strawberrys78
Senior Member
 
Join Date: May 2013
Location: Canada

My Support Groups:
Apparently my good strike didn't last long... lol. I officially hate imuran. I started taking imuran a week ago Thursday, and Thursday night I got extremely bad chills, I couldn't stop shaking, my teeth were chattering like crazy. I got a fever and turned blood red in the face. I couldn't see straight, everything was really cloudy. I went to the ER, my HR was 130, and I had a high fever, they done a bunch of blood tests/xrays/an ekg, and everything apparently came back normal.. they gave me tylenol for the fever and told me to come back if it gets worse. I called my GI friday, and she told me it could be the imuran causing my symptoms and to stop taking it for a week and then take it again to see if the symptoms come back. Today (Saturday) is my first day not taking the imuran. I still have a fever, the second the tylenol wears off my fever comes right back. I'm constantly sweating, I just feel like crap. Grr.. a day in the life of a crohnie. Lol
02-08-2014, 11:38 AM   #8
Weatherwax
 
Join Date: Jan 2014
Location: UK
After 5 days on Pred, I am finally starting to feel good today! The drunk feeling only lasted the first day, after that I just felt very ill. All the usual symptoms, but far worse. Yesterday it got so bad I thought I had pancreatitis for a little while - horrific stomach pain, D from hell, ridiculous throwing up even though I hadn't eaten anything...like, genuinely thought I was going to die alone in some kind of undignified bathroom-based position while everyone else was out at work.

Then today I woke up feeling incredibly energetic (and NO NIGHT SWEATS!!! for the first time in about a year!), skipped downstairs and ate two bacon sandwiches, went out for a walk and have felt amazing all day. It's such a rollercoaster. I hope you feel better when you wake up tomorrow, strawberry
02-08-2014, 12:01 PM   #9
strawberrys78
Senior Member
 
Join Date: May 2013
Location: Canada

My Support Groups:
After 5 days on Pred, I am finally starting to feel good today! The drunk feeling only lasted the first day, after that I just felt very ill. All the usual symptoms, but far worse. Yesterday it got so bad I thought I had pancreatitis for a little while - horrific stomach pain, D from hell, ridiculous throwing up even though I hadn't eaten anything...like, genuinely thought I was going to die alone in some kind of undignified bathroom-based position while everyone else was out at work.

Then today I woke up feeling incredibly energetic (and NO NIGHT SWEATS!!! for the first time in about a year!), skipped downstairs and ate two bacon sandwiches, went out for a walk and have felt amazing all day. It's such a rollercoaster. I hope you feel better when you wake up tomorrow, strawberry
Thank you I am glad you are starting to feel better!!! Lol yummy bacon sandwiches heheh
Reply

Crohn's Disease Forum » Treatment » Prednisone/Entocort » Suddenly, Prednisolone
Thread Tools


All times are GMT -5. The time now is 04:22 AM.
Copyright 2006-2017 Crohnsforum.com